Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Painful stomach cramps, fever, diarrhea after having fish soup. Possible remedy?

I am traveling abroad (central europe to be exact) and recently consumed some fish soup. The day after I began to feel severe stomach cramps vomitting, diarrhea , fever , etc. It is now the 3rd day I am feeling this way. At times the cramping is so painful, I have to stop walking. I took some laxatives last night to get it out but even going to the bathroom isnt helping. I am far from home and dont know what to do. I have suffered from IBS but it has never been so painful and dont feel that this is merely a symptom of that.
Asked On : Wed, 11 Jul 2012
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Surgical 's  Response
I am sorry to read that you are going through a tough time. The symptoms which you have decsribed are typical of food poisoning. First of all laxatives will not help your problem, infact, they will worsen your symptoms. You should drink a lot of water (with some sugar and a pinch of salt and lemon) and avoid taking excessive tea or coffee. Consume light food - curd, bananas, etc. In addition you need to take a lomotil (loperamide) to slow down your bowel movements and some emset (ondansetron) for the vomiting. With these measure your symptoms should subside in a day or two.
If you symptoms worsen and if you become dehydrated, you should rush to the hospital.
Hope you get well soon.
Answered: Wed, 11 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor